MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE

AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE
Model Number BF-XP60
Medical Device Problem Codes Contamination (1120); Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is returned and an evaluation completed for it.Upon inspection of the device, it was observed that the distal end was dirty with foreign material around the biopsy channel opening.This is likely due to failure to clean adequately.Other observations for the device are adhesive of the distal end rubber coating (a-rubber) is attached.The blurry image issue could not be duplicated.Evaluation is ongoing.Supplemental report(s) will be submitted when any relevant new information is available.
 
Event or Problem Description
Customer returned the device for evaluation and repair of a blurry image issue noted during preparation for use.There is no patient involvement and no harm reported to any patient.Upon evaluation of the returned device, it was observed that the distal end was dirty with foreign material around the biopsy channel opening.This medwatch is being submitted for the issue of foreign material around the biopsy channel opening as observed during device evaluation.
 
Additional Manufacturer Narrative
Additional information has been received for this event.This supplemental report is being submitted to provide this information.There was no adequate reprocessing/brushing performed for the device at the time of return.General information for reprocessing performed at the facility: pre-cleaning is performed immediately after a procedure.Steps followed for pre-cleaning are wiping the outer surfaces of scope and aspiration of suction channel with water and detergent solution and air.Detergent used for pre-cleaning is 3m.Brushing of the endoscope channels is sometimes missed during manual cleaning.When performed, the brush used is reusable olympus bw-15b.Cleaning and disinfectant solutions used with the endoscope are johnson and johnson 3m and ga (cidex).Customer does not use automatic endoscopy reprocessor (aer).Endoscopes are dried with wiping and air suction and stored in an endoscope almirah cabinet after reprocessing.
 
Event or Problem Description
Addendum feb 7, 2022: intended procedure is diagnostic bronchoscopy.Procedure was completed using similar olympus device and with no substantial delay.There was no impact on the patient.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the foreign material coming out of forceps channel was observed to be a brown solid, but otherwise, could not be identified.The root cause of the issue could not be determined, however, based on information provided by the customer, the device was not properly reprocessed/brushed when sent to olympus and brushing of the channels during manual cleaning is sometimes forgotten.Therefore, it is probable that foreign matter remained in the channel due to the customers reprocessing deviation from the device instructions for use.The event can be prevented by following the instructions for use which state: ¿operation manual: 5.3 returning the endoscope for repair: thoroughly clean and high-level disinfect or sterilize the endoscope before returning it for repair.Improperly reprocessed equipment presents an infection control risk to each person who handles the endoscope within the hospital or at olympus.Reprocessing manual: 1.4 precautions: all channels of the endoscope must be cleaned and high-level disinfected or sterilized during every reprocessing cycle, even if the channels were not used during the previous patient procedure.Otherwise, insufficient cleaning and disinfection or sterilization of the endoscope may pose an infection control risk to the patient and/or operators performing the next procedure with the endoscope¿.Olympus will continue to monitor field performance for this device.

Brand Name
OES BRONCHOFIBERSCOPE
Common Device Name
BRONCHOFIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer Contact
masaharu hirose
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8-520
JA   965-8520
426422891
MDR Report Key15250657
Report Number9610595-2022-01051
Device Sequence Number20430403
Product Code EOQ
UDI-Device Identifier04953170308154
UDI-Public04953170308154
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-XP60
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2022
Supplement Date Received by Manufacturer02/07/2023
05/29/2023
Initial Report FDA Received Date08/18/2022
Supplement Report FDA Received Date02/07/2023
06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown